A reader asked:
Hello. I have a 13 years old girl with bipolar disorder and ADHD. She eat 10mg Abiliffy,400mg Lamictal, loette and 54mg Concerta can all this medisin been eating to getter? i worry about the concerta, can it trigger mania?
Yes, these medications can be taken together. Any of the stimulants, including Concerta, can trigger mania (even among people who don't have bipolar disorder) but usually it's safe as long as your child is also taking a mood stabilizer or atypical antipsychotic (Lamictal and Abilify in your daughter's case). But you should continuously monitor her carefully for any new signs of mania like decreased need for sleep, increased energy or activity, increased irritability, suicidal thinking, or any other sudden change in thinking or behavior. If you do see any of these worrisome signs you should get in touch with her doctor. He or she may decide to discontinue the Concerta, adjust the dosage or try a different one.